I have been taking this medicion for appx 4years to help control the growth of my goiter. I have noticed for the past year my hair have been breaking off. Is this meication the leaading cause of this. I have tried all types of shampoos and conditioners, it seem to help for a while, then my hair starts back to breaking. Please give me an answer.
Well I'm certainly no expert but I can tell you this. I took Levoxyl for 14 years at 100 mcg. Several months back they increased my dosage for the first time and when I got it filled I was given Levothyroxine. I don't know what the difference is and didn't think anything of it till my hair started coming out. My doc wasn't sure if it was the increase in the meds that caused the hair loss or the change from Levoxyl to Levothyroxine, but my hair is still falling out and I had the whole thyroid removed on Dec. 21st and take NO meds right now. He told me to NEVER get generic medicine for thyroid problems, always take it at the same time everyday on an empty stomach and never miss a dose. He also told me to take Evening Primrose Oil and hair vitamins which I've done and things seem to be calming down. My hair loss is the thing that prompted me to see an endocrinologist because my family doc just kept telling me to "give it time." Endo found a nodule with cancer cells and the drama unfolded......
I have been taking levothyroxine for over a year and my hair wasn't looking too good prior to that. It would come out on my comb a little. Since I have been taking the levo. it has stopped. I believe the generic is absolutely ok but you have to watch for changes in companies that make it. I was told that this doesn't happen very often and hasn't happened to me. I guess it is a choice. The generic is the same as the synthroid except it may have a different filler. Check what that is and you will be ok. that is what my endo who specializes in thyroid said. His wife takes the generic also. I do take a low dose of 37.5 as anything above or below that dose makes me anxious. linda
90% of thyroidologists will tell you that there is a difference between generic and branded meds. Branded meds are made by the same lab each time. Generics come from several different laboratory sources and the drugstores get them from wherever. They have varying degrees of potency even at the same dosage and people on them tend to have more unstable levels due to this.
If you are not on one, try a branded med. Also get a new TSH drawn if you haven't had one recently.
I had problems with taste and Miralax .... they switched manufactuers and it tasted like metal .. I complained and Walgreens said many complained so they won't get it from that Mfg. again .. it was the inert ingredients .. I'm not willing to take a risk of inert ingredients changing my TSH and stick with the name brand Synthroid for me. After 2 yrs on Miralax and then that change, it made me realize that the med is the same, but diff properties to make it can change things dramatically.
I have been on Levoxyl for 2.5 months and my hair is falling out more and more each week. They say that my TSH is fine. I never had a hair loss problem until after my thyroid nightmare began. It is quite upsetting.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.